Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 16, 2002, 12:25 AM EST for Pike County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2002, 12:25 AM EST (05:25 UTC)
- Expired
- Mar 16, 2002, 4:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pike County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 160525
FFWPAH
INC125-161000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1225 AM EST SAT MAR 16 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHWEST INDIANA
* UNTIL 400 AM EST
* AT 1220 AM EST...LAW ENFORCEMENT OFFICIALS IN PIKE
COUNTY REPORTED THAT SEVERAL STATE AND COUNTY ROADS
REMAIN COVERED IN WATER. BARRICADES HAVE BEEN PLACED
ON ROUTE 56 BETWEEN CATO AND OTWELL. THE WATER WAS
NOT RECEDING AT THIS TIME. RADAR ESTIMATES OF RAINFALL
THROUGH 1220 AM EST WERE IN EXCESS OF AN INCH FROM UNION
TO ALGIERS IN THE NORTH...TO SPURGEON AND PIKEVILLE IN THE
SOUTH. UP TO TWO INCHES WERE INDICATED BETWEEN WINSLOW AND
OTWELL.
* RAINFALL WILL BE SCATTERED IN NATURE THROUGH 4 AM...
WITH HOURLY RAINFALL AMOUNTS EXPECTED TO REMAIN BELOW ONE
QUARTER OF AN INCH. THIS WILL SLOW THE DRAINAGE OF WATER
FROM THE WARNED AREA THROUGH AT LEAST 330 AM.
* LOCATIONS IN THE WARNING INCLUDE...
PETERSBURG
WINSLOW
OTWELL
CATO
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3850 8708 3823 8708 3824 8732 3839 8731
3838 8742 3844 8741 3844 8745 3852 8747
3853 8719 3852 8711What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 2:40 PM EST, 9 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 2:40 PM EST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST FRI MAR 15 2002 SEMI-PERMANENT SW FLOW ALOFT TO KEEP THINGS HOPPING INTO EARLY NEXT WEEK. THIS WILL KEEP THE GULF OPEN WITH COPIUS AMOUNTS OF MOISTURE AVAILABLE. MAIN CHALLENGES WILL BE TIMING OF MULTIPLE SYSTEMS OVER THE NEXT SEVEN DAYS. SLOW MOVING COLD FRONT DRAPED FROM NE TO SW ACROSS THE CWA AT MIDDAY. FORWARD PROGRESS TO REMAIN AT A CRAWL AS AN AREA OF LOW PRESSURE DEVELOPS ON THE BOUNDARY OVER CENTRAL ARKANSAS. THE AIRMASS BEHIND THE FRONT IS VERY SHALLOW (1000 FT). EXPECT ELEVATED CONVECTION ACROSS THE CWA THIS EVENING AND OVERNIGHT AS AREA OF LOW PRESSURE TRACKS NORTHEAST. LIS AGAIN NOT TOO IMPRESSIVE BUT SHOWALTER INDICES DIPPING BELOW ZERO SO WILL KEEP RW/TRW WORDING AND CATEGORICAL POPS. RW AND TRW TO LINGER OVER SE HALF OF CWA SATURDAY MORNING...BUT EXPECT MOSTLY CLOUDY SKIES OVER ALL EXCEPT THE NW SECTIONS WHERE CLOUDINESS SHOULD DECREASE. SATURDAY NIGHT THE AFOREMENTIONED FRONT GETS LIFTED NORTHWARD IN RESPONSE TO THE NEXT S/W IN LINE. THIS SHOULD PRODUCE THE SECOND ROUND OF RW/TRW WHICH WILL LAST INTO SUNDAY MORNING. AFTER A BRIEF RESPITE...ON SUNDAY NIGHT THE NEXT S/W WILL SKIRT ALONG THE SE HALF OF THE CWA COMBINED WITH A STATIONARY FRONT E-W ACROSS CNTRL TN. THIS WILL PRODUCE ROUND THREE OF PRECIP (RA). AT THE MOMENT MOST OF MONDAY ACTUALLY LOOKS DRY BUT BY MONDAY NIGHT THE NEXT S/W WILL LIFT NE ACROSS THE REGION WHICH SHOULD PRODUCE THE FOURTH ROUND OF PRECIP (RW/TRW). WITH THE MAIN UPPER TROF PASSING ON TUESDAY...EXPECT FIFTH ROUND OF PRECIP (RW/TRW). DEPENDING ON THE TRACK OF THESE SYSTEMS AND THE QPF THEY GENERATE...WE COULD BE HAVING WATER PROBLEMS AROUND THE FIRST OF NEXT WEEK. LOOKS LIKE WEDNESDAY AND THURSDAY WILL BE DRY BUT ON FRIDAY ANOTHER S/W WILL INTERACT WITH A STATIONARY FRONT TO OUR SOUTH TO PRODUCE ROUND NUMBER SIX (RA). .PAH...NONE. PACKETT
In the hours before
Special weather statement, Mar 15, 6:47 PM EST, 5 hours 38 minutes before
MOZ107>112-114-160400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH #29 IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM CST... COUNTIES IN THE WATCH AREA INCLUDE... CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND MISSISSIPPI. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM. THE COMBINATION OF A FRONTAL BOUNDARY...INSTABILITY...DEEP MOISTURE...AND AN APPROACHING UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS. THE STORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THEY MOVE TO THE NORTHEAST ACROSS THE WATCH AREA. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...BUT THE PRIMARY THREAT WILL BE LARGE HAIL. SPOTTERS IN THE WATCH AREA SHOULD BE ACTIVATED AT THIS TIME. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS. && JAP
Special weather statement, Mar 15, 7:50 PM EST, 4 hours 35 minutes before
MOZ086-087-100-109>111-160120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CST FRI MAR 15 2002 ...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI... AT 647 PM...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER WAYNE...BOLLINGER...CAPE GIRARDEAU...BUTLER AND STODDARD COUNTIES. ALL OF THEM ARE CAPABLE OF PRODUCING PEA SIZE HAIL. THE STRONGEST STORMS WERE ALONG A LINE FROM DELTA...TO DUDLEY...TO NEELYVILLE. MOVEMENT WAS TO THE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE COMMUNITIES OF GORDONVILLE AND BLOOMFIELD THROUGH 715 PM CST. && PS
Local storm report, Mar 15, 9:05 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTERLocal storm report, Mar 15, 9:18 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTER
0808 PM DEXTER MO 1.75 INCH HAIL
03/15/02 STODDARD BETWEEN 806 AND 808 PM
QUARTER TO GOLF BALL SIE
HAIL FELL IN DEXTER.
REPORTED BY DEXTER PD.Local storm report, Mar 15, 9:18 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTER
0808 PM DEXTER MO 1.25 INCH HAIL
03/15/02 STODDARD BETWEEN 806 AND 808 PM
QUARTER TO GOLF BALL SIZE
HAIL FELL IN DEXTER.
REPORTED BY DEXTER PD.Special weather statement, Mar 15, 11:00 PM EST, 1 hour 25 minutes before
MOZ107>112-114-160415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1000 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH 29 EXPIRED AT 1000 PM CST... CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND MISSISSIPPI COUNTIES ARE NO LONGER UNDER A SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE POSSIBLE INTO THE EARLY MORNING HOURS...BUT THE THREAT OF SEVERE WEATHER HAS ENDED. && DFS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:27 PM EST | Flash Flood Warning | PAH | Pike | 3 hr |
| Mar 16, 12:31 AM EST | Flash Flood Warning | PAH | Pike | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.